Alert archive / Florida / River Flood Warnings in 2021

River Flood Warning 12, NWS Tampa Bay, FL

July 7, 2021Hardee County, Florida

NWS Tampa Bay, FL issued this river flood warning at Jul 7, 2021, 9:25 AM EDT for Hardee County, Florida. It took effect at Jul 7, 2021, 5:10 PM EDT. It was in force for 22 hr.

The area

The outline as issued.

The facts

Issued
Jul 7, 2021, 9:25 AM EDT (13:25 UTC)
In effect from
Jul 7, 2021, 5:10 PM EDT
Expired
Jul 8, 2021, 2:46 PM EDT
In force
22 hr
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Flood severity
Minor

County Hardee County, FL

The radar

The Tampa radar (KTBW), 63 km from the middle of the area, began a volume at 13:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Peace River at Zolfo Springs (ZFSF1). The gauge peaked at 15.06 ft at Jul 8, 2021, 2:00 PM EDT.

actionminormoderate10152007/0707/0807/09
Action stage
14 ft
Minor stage
16 ft
Moderate stage
20 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02295637, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

412 
WGUS42 KTBW 071325
FLWTBW

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tampa Bay Ruskin FL
925 AM EDT Wed Jul 7 2021

...The National Weather Service in Tampa Bay Ruskin FL has issued a 
Flood Warning for the following rivers in Florida...

  Peace River At Zolfo Springs at SR 17 affecting Hardee County.

.Recent heavy rainfall from Elsa will result in rising river levels 
over the next few days.

For the Peace...including Bartow, Zolfo Springs at SR 17, Arcadia at 
SR 70...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 930 PM EDT.

&&


FLC049-080130-
/O.NEW.KTBW.FL.W.0012.210707T2110Z-210708T1846Z/
/ZFSF1.1.ER.210707T2110Z.210708T0000Z.210708T1245Z.NO/
925 AM EDT Wed Jul 7 2021

The National Weather Service in Tampa Bay Ruskin has issued a

* Flood Warning for
  the Peace River At Zolfo Springs at SR 17.
* From this afternoon to Thursday afternoon.
* At 8:30 AM EDT Wednesday the stage was 12.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this afternoon to a crest of 16.8 feet this evening. It will then 
  fall below flood stage tomorrow morning.
* Flood History...This crest compares to a previous crest of 16.8 
  feet on 09/19/1945.

&&


                  Fld   Observed        Forecasts (8 am EDT)
Location          Stg   Stg   Day/Time  Thu   Fri   Sat   Sun   Mon

Peace River
Zolfo Springs at  16.0  12.4  Wed 8 am  16.1  11.7  10.8  10.9  11.0





&&

LAT...LON 2762 8176 2735 8179 2735 8187 2762 8184

$$

TBW
1 follow-up statement
612 
WGUS82 KTBW 071846
FLSTBW

Flood Statement
National Weather Service Tampa Bay Ruskin FL
246 PM EDT Wed Jul 7 2021

...The Flood Warning is cancelled for the following rivers in 
Florida...

  Alafia River At Riverview near US 301 affecting Hillsborough 
  County.

  Peace River At Zolfo Springs at SR 17 affecting Hardee County.

FLC057-072000-
/O.CAN.KTBW.FL.W.0007.000000T0000Z-210707T1846Z/
/RVWF1.1.ER.210707T1500Z.210707T1500Z.210707T1500Z.NR/
246 PM EDT Wed Jul 7 2021

...The Flood Warning for the Alafia River At Riverview near US 301 
has been cancelled...

The Flood Warning is cancelled for
  the Alafia River At Riverview near US 301.
* At 2:00 PM EDT Wednesday the stage was 3.1 feet.
* Flood stage is 4.2 feet.
* Forecast...The river will oscillate below flood stage with a 
  maximum value of 3.2 feet early tomorrow afternoon.

&&


                  Fld   Observed        Forecasts (3 pm EDT)
Location          Stg   Stg   Day/Time  Thu   Fri   Sat   Sun   Mon

Alafia River
Riverview near US 4.2   3.1   Wed 2 pm  2.9   2.7   2.6   2.8   2.5





&&

LAT...LON 2785 8235 2785 8229 2790 8229 2789 8235

$$

FLC049-072000-
/O.CAN.KTBW.FL.W.0012.210707T2110Z-210707T1846Z/
/ZFSF1.1.ER.210707T2110Z.210708T0000Z.210708T1245Z.NO/
246 PM EDT Wed Jul 7 2021

...The Flood Warning for the Peace River At Zolfo Springs at SR 17 
has been cancelled...

The Flood Warning is cancelled for
  the Peace River At Zolfo Springs at SR 17.
* At 1:30 PM EDT Wednesday the stage was 14.2 feet.
* Flood stage is 16.0 feet.
* Forecast...The river is expected to crest of 14.8 feet this 
  evening.

&&


                  Fld   Observed        Forecasts (2 pm EDT)
Location          Stg   Stg   Day/Time  Thu   Fri   Sat   Sun   Mon

Peace River
Zolfo Springs at  16.0  14.2  Wed 1 pm  13.3  10.1  9.6   9.6   9.6





&&

LAT...LON 2762 8176 2735 8179 2735 8187 2762 8184

$$

TBW

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at Jul 7, 7:40 AM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jul 7, 7:40 AM EDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
740 AM EDT Wed Jul 7 2021

.AVIATION...
07/12Z TAFs. A couple of bands of showers/storms...from Tropical
Storm Elsa will rotate across the terminals through this morning
with robust winds and MVFR/ ISOLD IFR VSBY/CIGS. Prevailing VFR
returns for the afternoon with VCNTY SHRA TIL 00-01Z. Winds
diminish for the overnight hours.

&&

.Prev Discussion... /issued 320 AM EDT Wed Jul 7 2021/

DISCUSSION...
Elsa continues moving north off the west Florida coast producing a
large swath of rain and a few embedded storms overspreading most of
west central and southwest Florida with gusty winds in the
heaviest convective bands, with storm surge potential for coastal
areas. Elsa will move ashore over the northern Nature Coast later
this morning before gradually accelerating northeast away from
the region into Thursday. High pressure back into the region
through the weekend and persists through the remainder of the
forecast period with a typical summer pattern consisting of
seabreeze showers and storms returning.

For today, overall trend will be for area of widespread showers and
embedded storms to gradually lift northward, however a band of
persistent rain will likely setup over a swath of the forecast
area producing locally heavy rainfall with increased flooding
potential for affected areas. A few brief tornadoes also cannot be
ruled out with storms moving across the region. Storm surge
concerns remain for areas along the coast as winds become onshore,
with the greatest threat area near and to the east of where Elsa
makes landfall. Please refer to the latest watches, warnings and
advisories, as a Tornado and Flood watch remains in effect for
inland areas, and Tropical Storm and Storm Surge warnings remain
in effect for marine, coastal, and some inland locations.

Improving conditions expected Thursday into next week with seabreeze
showers and storms returning as temperatures climb back into the
upper 80s to lower 90s. West to southwest winds linger in the wake
of Elsa on Thursday before gradually becoming easterly into the
weekend then continuing into next week.

MARINE...
Hazardous conditions expected to continue across the eastern gulf
waters today as Elsa moves north. Tropical storm force winds,
rough seas, heavy downpours, thunderstorms and waterspouts remain
possible before Elsa moves ashore and begins to lift out of the
region later today into Thursday. Winds and seas begin to subside
late in the week as a more typical summertime pattern returns.

FIRE WEATHER...
No fire weather hazards concerns expected for the next several days
as relative humidity values are expected to remain above critical
levels.

&&

.Preliminary Point Temps/PoPs...
TPA  86  78  90  78 /  60  50  40  10
FMY  89  77  92  76 /  70  20  50  10
GIF  85  75  90  75 /  90  40  70  10
SRQ  87  77  90  77 /  60  40  30  10
BKV  85  74  88  73 /  80  50  50  10
SPG  85  78  88  79 /  60  50  40  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Storm Surge Warning for Coastal Charlotte-Coastal Citrus-Coastal
     Hernando-Coastal Hillsborough-Coastal Lee-Coastal Levy-
     Coastal Manatee-Coastal Pasco-Coastal Sarasota-Pinellas.

     Flood Watch until 2 PM EDT this afternoon for Coastal Charlotte-
     Coastal Citrus-Coastal Hernando-Coastal Hillsborough-
     Coastal Lee-Coastal Levy-Coastal Manatee-Coastal Pasco-
     Coastal Sarasota-DeSoto-Hardee-Highlands-Inland Charlotte-
     Inland Citrus-Inland Hernando-Inland Hillsborough-Inland
     Lee-Inland Levy-Inland Manatee-Inland Pasco-Inland Sarasota-
     Pinellas-Polk-Sumter.

     Tropical Storm Warning for Coastal Hernando-Coastal Hillsborough-
     Coastal Manatee-Coastal Pasco-Coastal Sarasota-Inland
     Citrus-Inland Hernando-Inland Hillsborough-Inland Levy-
     Inland Manatee-Inland Pasco-Inland Sarasota-Pinellas-
     Sumter.

     Beach Hazards Statement through this evening for Coastal Pasco-
     Coastal Sarasota-Pinellas.

     Hurricane Warning for Coastal Citrus-Coastal Levy.

Gulf waters...Flood Watch until 2 PM EDT this afternoon for Charlotte Harbor
     and Pine Island Sound.

     Tropical Storm Warning for Coastal waters from Englewood to
     Tarpon Springs FL out 20 NM-Tampa Bay waters-Waters from
     Englewood to Tarpon Springs FL out 20 to 60 NM.

     Hurricane Warning for Coastal waters from Tarpon Springs to
     Suwannee River FL out 20 NM-Waters from Tarpon Springs to
     Suwannee River FL out 20 to 60 NM.

&&

AVIATION...09/Rude
DISCUSSION/MARINE/FIRE WEATHER...Hurt

In the hours before

Local storm report, Jul 7, 7:12 AM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
712 AM EDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 AM     TROPICAL STORM   1 SE CEDAR KEY          29.14N 83.03W
07/07/2021                   LEVY               FL   MESONET

            MESONET STATION 1057W 0.8 SE CEDAR KEY
            (WEATHERSTEM) REPORTED A 56 MPH WIND GUST.

0642 AM     TROPICAL STORM   1 SSE CEDAR KEY         29.14N 83.03W
07/07/2021                   GMZ850             FL   BUOY

            BUOY STATION CKYF1 CEDAR KEY, FL REPORTED A
            57 MPH WIND GUST.

&&
Local storm report, Jul 7, 8:31 AM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
831 AM EDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 AM     FLOOD            4 NNE MYAKKA CITY       27.41N 82.13W
07/07/2021                   MANATEE            FL   COUNTY OFFICIAL

            STORMWATER ENGINEERING DIVISION MANAGER REPORTED FLOODING
            ON WACHULA ROAD AT LONG CREEK BRIDGE...SOUTH OF 73RD AVE
            EAST

&&

NICOLE.CARLISLE
Local storm report, Jul 7, 8:47 AM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
847 AM EDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     TROPICAL STORM   2 ENE BRANDON           27.94N 82.27W
07/07/2021                   HILLSBOROUGH       FL   BROADCAST MEDIA

            MEDIA REPORTED MULTIPLE TREES DOWN IN THE BRANDON AND
            CARROLLWOOD AREA. TIME AND LOCATION ESTIMATED BY RADAR.

&&

NICOLE.CARLISLE
Local storm report, Jul 7, 8:58 AM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
858 AM EDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     FLOOD            3 WSW NORTH PORT        27.04N 82.24W
07/07/2021                   SARASOTA           FL   BROADCAST MEDIA

            SEVERAL ROADS CLOSED DUE TO FLOODING IN NORTH PORT.
            REPORTED BY LAW ENFORCEMENT AND MEDIA.

&&

NICOLE.CARLISLE

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 10:51 PM EDTAreal Flood AdvisoryTBWCharlotte, Sarasota3 hr
Jul 7, 1:01 AM EDTAreal Flood AdvisoryTBWManatee, Sarasota38 min
Jul 7, 1:10 AM EDTTornado WarningTBWHernando, Pasco, Sumter20 min
Jul 7, 1:35 AM EDTAreal Flood WarningTBWManatee, Sarasota13 hr
Jul 7, 2:08 AM EDTTornado WarningTBWDeSoto, Manatee, Sarasota22 min
Jul 7, 3:51 AM EDTTornado WarningTBWHardee24 min
Jul 7, 6:16 AM EDTAreal Flood WarningTBWCharlotte, DeSoto, Hardee9 hr
Jul 7, 6:24 AM EDTAreal Flood WarningTBWLee9 hr
Jul 7, 8:27 AM EDTRiver Flood WarningTBWManatee33 hr
Jul 7, 9:24 AM EDTRiver Flood WarningTBWDeSoto5 days
Jul 7, 9:26 AM EDTRiver Flood WarningTBWHillsborough60 hr
Jul 7, 9:27 AM EDTRiver Flood WarningTBWManatee58 hr
Jul 7, 11:25 AM EDTRip Current StatementTBWCharlotte, Lee, Manatee, Pinellas, Sarasota9 hr
Jul 7, 11:25 AM EDTHigh Surf AdvisoryTBWCharlotte, Lee, Manatee, Pinellas, Sarasota9 hr
Jul 7, 11:28 AM EDTSmall Craft AdvisoryTBW12 hr
Jul 7, 11:37 AM EDTRiver Flood WarningTBWManatee57 hr
Jul 7, 12:04 PM EDTAreal Flood WarningTBWCitrus, Hernando, Pasco3 hr
Jul 7, 2:10 PM EDTCoastal Flood AdvisoryTBWCitrus, Hernando, Levy9 hr

Nearby

River Flood Warnings in Florida, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.